MAUDE Adverse Event Report: ARTHREX, INC. GLENOID IMPACTOR; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHREX, INC. GLENOID IMPACTOR; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number GLENOID IMPACTOR
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
Yesterday we did 3 total shoulders, during the 1st decontamination of the instrument it was noted that even after washing, bloody fluid trickled out from between the white cap and the metal handle.This instrument is used as an inserter and therefore has pressure applied during its use.In evaluating the device we noted in recreating pressure, we could observe bloody fluid continue to seep out from between the 2 pieces.The instrument was soaked for several minutes and pressure was reapplied, with again the same results.In attempts to clean it we soaked the item in bleach for 30 minutes.
 
Additional Manufacturer Narrative
Complaint confirmed, even though no fluid was present and the device was cleaned by the customer, some discoloration or stains were observed on the impactor head and shaft disk surfaces that are pressed against each others.The device did not appear worn and the impactor head and shaft disk were found to be undamaged prior to disassembly of the device.A potential cause of the discoloration is fluid ingress, however no gap was observed.The cause is undetermined.

Brand Name
GLENOID IMPACTOR
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key12158792
Report Number1220246-2021-03369
Device Sequence Number14562962
Product Code LXH
UDI-Device Identifier00888867059191
UDI-Public00888867059191
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 08/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGLENOID IMPACTOR
Device Catalogue NumberAR-9223
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/23/2021
Supplement Date Received by Manufacturer06/23/2021
Initial Report FDA Received Date07/13/2021
Supplement Report FDA Received Date08/11/2021
Patient Sequence Number1